Mississippi, 2012Damaging Winds in Mississippi, February 29, 2012
February 29, 2012 · NWS JAN · 2 events in 2 counties and zones
A broken line of strong to severe storms developed ahead of a strong cold front. The severe storms produced wind damage to a roof and some power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $71,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of strong to severe storms developed ahead of a strong cold front. The severe storms produced wind damage to a roof and some power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 29, 10:20 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Feb 29, 10:20 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST WED FEB 29 2012
...SEVERE WEATHER EXPECTED NORTH OF I-20 THIS AFTERNOON...
.UPDATE...LATEST SURFACE ANALYSIS SHOWS THE APPROACHING COLD FRONT
DRAPED ACROSS CENTRAL AR BACK INTO NORTHEAST TX. BRISK SOUTHERLY
WINDS AHEAD OF THE FRONT CONTINUE TO PULL UP SIGNIFICANT MOISTURE/PW
VALUES NEAR 1.5IN WHICH IS AOA THE 99TH PERCENTILE FOR THE END OF
FEB. MORNING SOUNDING ANALYSIS AT JAN MODIFIED FOR THIS AFTERNOONS
TEMP/DP SHOW SBCAPE CLIMBING OVER 1500J/KG BY MID AFTERNOON...ONLY
CAVEAT WILL BE OVERCOMING A RATHER STRONG 750-800MB CAP THAT IS IN
PLACE. HEIGHT FALLS ASSOCIATED WITH APPROACHING SOUTHERN FRINGE OF
UPPER TROUGH CROSSING THE UPPER MIDWEST SHOULD HELP MINIMIZE CIN BY
THIS AFTERNOON...ESPECIALLY NORTH OF I-20. THIS AREA STILL APPEARS TO
HAVE THE BEST CHANCE FOR SEVERE WEATHER THIS AFTERNOON AND WILL KEEP
THIS HIGHLIGHTED IN HWO/GRAPHICS.
STORMS WILL LIKELY BEGIN TO IMPACT THE DELTA REGION NEAR OR JUST
AFTER MID DAY...WITH SOME VERSION OF A BROKEN LINE OF STORMS EXPECTED
TO SHIFT EAST THROUGH THE AFTERNOON. OVERALL SEVERE RISK WILL BEGIN
TO TAPER OFF THIS EVENING...HOWEVER IT APPEARS THAT STORMS MAY BE
ONGOING ALONG THE I-20 CORRIDOR(MAINLY EAST OF I-55) THIS EVENING
KEEPING A MARGINAL SEVERE RISK GOING FOR THIS REGION UNTIL MIDNIGHT.
GOING FORECAST WAS GENERALLY ON TRACK...ONLY CHANGE WAS TO DECREASE
POPS FOR THIS MORNING AND NUDGE AFTERNOON HIGHS UP A TAD AT A COUPLE
SPOTS. UPDATED PRODUCTS ARE POSTED. /BK/
&&
.PREV DISCUSSION... /ISSUED 449 AM CST WED FEB 29 2012/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR.
TODAY...AS OF EARLY THIS MORNING THE SLOW-MOVING COLD FRONT WAS
SITUATED WELL TO THE NORTHWEST OF THE ARKLAMISS REGION HAVING JUST
RECENTLY PUSHED INTO NORTHWEST ARKANSAS. IN THE WARM SECTOR AHEAD OF
THE FRONT...A TIGHTENING PRESSURE GRADIENT HAS INCREASED SOUTHERLY
WINDS AND DRAWN A MOIST BOUNDARY LAYER NORTHWARD TO ENCOMPASS THE
ENTIRE ARKLAMISS WITH SFC DEWPOINT TEMPERATURES IN THE MID/UPPER
60S. ABOVE THE MOIST LAYER CONTINUES TO EXIST A MID LEVEL CAP AND IT
WILL REQUIRE LIFT ASSOCIATED WITH THE APPROACHING COLD FRONT TO
INITIATE THUNDERSTORMS. MODEL GUIDANCE GENERALLY AGREES THAT THIS
WILL NOT TAKE PLACE UNTIL THE EARLY/MID AFTERNOON FOR AREAS ALONG
THE HWY 82 CORRIDOR IN SOUTHEAST AR/NORTH CENTRAL MS WHEN MIXED
LAYER CAPE IS FORECAST TO INCREASE TO NEAR 1000 J/KG. A BROKEN LINE
OF STORMS IS LIKELY TO DEVELOP AND COULD FORM INTO A LINEAR
CONVECTIVE SYSTEM GIVEN 0-6KM SHEAR VECTORS OF 50-60KTS LARGELY
ORIENTED ALONG THE FRONT AND STRONG LOW LEVEL JET WITH ABOUT SAME
ORIENTATION. WITHIN THE LINE WOULD EXPECT A FEW SUPERCELL TSTMS AND
BOWING SEGMENTS CAPABLE OF DAMAGING WIND GUSTS...WITH THE GREATEST
RISK FOR TORNADOES DURING THE LATE AFTERNOON AND EARLY EVENING OVER
EASTERN PORTIONS OF NORTH CENTRAL MS WHEN EFFECTIVE 0-1KM SRH IS
FORECAST TO INCREASE TO ABOVE 200 M2/S2. FOR AREAS ALONG AND SOUTH
OF I-20...THE CAP WILL HOLD STRONG AND WITH LITTLE FORCING EXPECT
TSTMS TO HOLD OFF UNTIL THE EVENING.
FOR TONIGHT...EXPECT THE CONVECTIVE SYSTEM...SHOULD IT INDEED
FORM...WILL MAKE A GRADUAL SOUTHWARD PUSH INTO CENTRAL MS AND NE LA
EARLY THIS EVENING. AS THE FRONT APPROACHES THE I-20 CORRIDOR AND
STALLS...THE ASSOCIATED CONVECTIVE SYSTEM WILL BEGIN TO STALL AS
WELL. THERE WILL CONTINUE TO BE ENOUGH SHEAR/INSTABILITY FOR A
DECREASING RISK FOR SEVERE WEATHER...WITH LOCALLY HEAVY RAINFALL
POSSIBLY BECOMING A CONCERN AS CORFIDI VECTORS SHOW A WINDOW OF SLOW
SYSTEM SPEED GIVEN NEARLY PARALLEL 850MB-300MB WINDS WITH THE
FRONTAL BOUNDARY. THE FRONTAL ASCENT ZONE WILL BE NARROW AND IT IS
VERY DIFFICULT TO PINPOINT WHERE THE TSTMS MAY HAVE GREATEST
COVERAGE/IMPACT. THE NEAR TERM GUIDANCE SUGGESTS IT WILL BE JUST
NORTH OF I-20...BUT MESOSCALE INFLUENCES/COLD POOLING WILL HAVE
SOMETHING TO DO WITH IT...PERHAPS SENDING CONVECTIVE FARTHER SOUTH
THAN MODEL FORECASTS.
FOR THURSDAY AND THURSDAY NIGHT...WITH THE FRONT STALLING AND
WEAKENING ALONG WITH FRONTAL LIFT...EXPECT THE CONVECTION TO
DIMINISH FURTHER THURSDAY MORNING OVER CNTRL MS. THE AIRMASS WILL BE
REMAIN WARM AND HUMID AND MOSTLY CAPPED. THE NEXT APPROACHING
SHORTWAVE TROUGH WILL INCITE A NEW ROUND OF RETURN FLOW AND THIS
WILL PROVIDE LIFT FOR SHOWER DEVELOPMENT ALONG AND NORTH OF THE
RETREATING FRONTAL BOUNDARY. IF THUNDERSTORMS CAN DEVELOP IN SPITE OF
THE CAP...INSTABILITY/SHEAR WOULD BE SUPPORTIVE OF STRONG/SVR STORMS
THURS AFTN/EVNG AND THIS WILL HAVE TO BE MONITORED. /EC/
LONG TERM...FRIDAY THROUGH WEDNESDAY...THE MAIN CONCERN REMAINS THE
POTENTIAL FOR SEVERE WEATHER FRIDAY INTO FRIDAY NIGHT AS A STRONG
LOW PRESSURE SYSTEM COMES OUT OF THE PLAINS AND BRINGS A COLD FRONT
THROUGH THE REGION. THROUGH THE REST OF THE PERIOD...GENERALLY DRY
WEATHER IS EXPECTED.
MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT REGARDING THE SYSTEM
FOR FRIDAY NIGHT...ESPECIALLY GIVEN HOW WISHY WASHY THEY HAVE BEEN
WITH PREVIOUS SYSTEMS OF LATE. BY FRIDAY MORNING THE COLD FRONT THAT
HAD MOVED INTO PORTIONS OF THE REGION ON WEDNESDAY WILL HAVE MOVED
NORTH AS A WARM FRONT BY THURSDAY NIGHT. THE RESULT OF THIS IS THAT
WE WILL BE FAIRLY WELL ENTRENCHED IN THE WARM SECTOR AND CONDITIONS
WILL BE WARM AND RATHER MUGGY COME FRIDAY MORNING. GIVEN THE WAA
REGIME...ALONG WITH AN INCREASING LLJ OVER THE AREA...THERE COULD
LIKELY BE SOME SHOWERS OR THUNDERSTORMS ONGOING ACROSS THE AREA COME
12Z FRIDAY...ESPECIALLY NORTH OF I-20. THE DEEPENING SFC LOW BY 12Z
FRIDAY WILL BE AT THE INTERSECTION OF THE OK/MO/AR BORDERS. DURING
THE DAY...THIS LOW WILL LIFT OFF TO THE NORTH AND EAST AND BE NEAR
THE GREAT LAKES REGION BY 00Z SATURDAY. AS IT DOES THIS...IT WILL
DRAG A COLD FRONT SOUTH AND EASTWARD ACROSS THE ARKLAMISS THROUGH
FRIDAY NIGHT AND INTO EARLY SATURDAY.
THERE CONTINUES TO BE SOME LOWER LEVEL CAPPING IN PLACE OVER THE
REGION FOR MUCH OF THE DAY FRIDAY AND THIS COULD LIMIT ANY SORT OF
CONVECTION THROUGH SOME OF THE AFTERNOON BUT FEEL THIS IS NOT VERY
STRONG AND COULD BE EASILY OVERCOME. WE WILL HEAT UP AGAIN AS HIGHS
SHOULD REACH INTO THE UPPER 70S AND LOWER 80S DURING THE AFTERNOON
WITH GOOD SOUTHERLY WIND AT THE SFC. AS THE COLD FRONT
APPROACHES THE DELTA BY LATE AFTERNOON INTO THE EARLY
EVENING...SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE
AREA...MOST LIKELY IN THE FORM OF A SQUALL LINE. GIVEN GOOD LOW
LEVEL AND DEEP LAYER SHEAR VALUES...GOOD LAPSE RATES...PLENTY OF
INSTABILITY...GOOD HELICITY...THERE IS THE POTENTIAL FOR STRONG TO
SEVERE STORMS WITH ALL SEVERE HAZARDS POSSIBLE ANYWHERE FROM LATER
FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AS THE COLD FRONT AND
ASSOCIATED SQUALL LINE PUSH THROUGH THE CWA. IN ADDITION TO THE
POTENTIAL FOR SEVERE STORMS...HEAVY RAINFALL MAY BE A CONCERN AS
WELL. GIVEN A GOOD LLJ IN PLACE AHEAD OF THE APPROACHING LINE
ALLOWING FOR GOOD MOISTURE TRANSPORT(50-55KTS ACROSS CENTRAL AND
EASTERN MS BY 06Z SATURDAY)...AS WELL AS SOMEWHAT WEAK CORFIDI
VECTORS(AROUND 10KTS IN EAST MS)...THIS COULD LEAD TO SOME SLOWER
MOTION AND LOCALLY HEAVIER RAINFALL. GIVEN WE HAVE SEEN QUITE A LOT
OF RAIN THIS MONTH...WILL INCLUDE MENTION OF THIS IN THE HWO.
THE TIMING OF THE FRONT THROUGH THE AREA IS JUST A LITTLE DIFFERENT
ON EACH MODEL WITH THE ECMWF AND THE NAM BEING SLOWER THAN THE GFS.
ALL SHOW SOME POST FRONTAL RAINS WHICH SHOULD LINGER THROUGH EARLY
SATURDAY MORNING BEFORE MOVING OUT BY THE AFTERNOON. TEMPERATURES
BEHIND THE FRONT WILL BE MORE SEASONAL FOR SATURDAY AS A DRIER
AIRMASS MOVES IN. THE UPPER TROUGH WILL SWING THROUGH AND HIGH
PRESSURE WILL PUSH IN AT THE SFC BY SUNDAY AFTERNOON AND NIGHT.
SPRINGLIKE TEMPERATURES AND DRY WEATHER WILL REMAIN THROUGH THE
WEEKEND AND INTO THE FIRST PART OF THE NEXT WEEK AS HIGH PRESSURE
REMAINS AT THE SFC AND RIDGING ALOFT. ANOTHER TROUGH SWINGS THROUGH
MID-WEEK...BRINGING SOME ISENTROPIC LIFT AND SHOWERS AROUND
WEDNESDAY.
OVERALL...GUIDANCE NUMBERS GENERALLY ACCEPTED. POPS CAME IN HIGH FOR
FRIDAY NIGHT BUT CANT REALLY ARGUE WITH THIS AS THIS TIME PERIOD
SHOULD BE OUR BEST CHANCE TO SEE RAIN. /28/
&&
.AVIATION...
MIX OF VFR/MVFR CIGS ACROSS MOST TAF SITES WITH KMEI OBSERVING IFR
CIGS BUT SHOULD IMPROVE TO MVFR NEXT HOUR OR SO. MIXTURE OF HIGH MVFR
TO VFR CIGS WILL BE ONGOING THROUGH TODAY. STRONG TO SEVERE STORMS
WILL BE POSSIBLE ACROSS NRN AND CNTRL TAF SITES THIS AFTN/NGT WITH
STRONG WINDS...HAIL...AND TORNADOES POSSIBLE (ESPECIALLY TOWARDS
KGTR). EXPECT HIGH TURBULENCE 30 KFT AND BELOW IN VICINITY OF STORMS.
STORM TOPS COULD REACH UPWARDS OF 40 KFT. BRIEF IFR CONDITIONS WILL
BE POSSIBLE IN THE HEAVY DOWNPOURS. S/SW SFC WINDS OF 10-15 KT AND
GUSTS TO 25 KT WILL OCCUR THIS TODAY THEN VEER SW/W TONIGHT AS FRONT
SLOWS AND STALLS WITH STORMS WEAKENING BY 06Z TONIGHT. WINDS MAY
BRIEFLY BECOME NRLY ACROSS NRN SITES 08-14Z THURSDAY BEFORE QUICKLY
VEERING SRLY BY THURSDAY NIGHT AS MIXED IFR/MVFR CONDITIONS CONTINUE
WITH SCATTERED TSRA. STORMS AND ASSOCIATED REDUCED CIGS/VIS WILL BE
TIMED IN ACCORDINGLY THIS AFTN/NGT. /ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 79 63 79 63 / 30 49 35 27
MERIDIAN 79 63 79 62 / 27 47 41 30
VICKSBURG 79 63 80 64 / 39 48 21 25
HATTIESBURG 80 65 82 63 / 17 21 31 16
NATCHEZ 79 64 79 66 / 26 19 23 15
GREENVILLE 79 51 80 62 / 87 22 12 48
GREENWOOD 80 52 81 66 / 86 36 15 47
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
BK/ALLEN
Hazardous weather outlook, Feb 29, 2:44 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST WED FEB 29 2012
ARZ074-075-LAZ007>009-MSZ018-019-025>042-012045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
244 PM CST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL MISSISSIPPI...
EXTREME NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND THURSDAY
THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON LASTING INTO
THE EARLY EVENING AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN
APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
INCLUDING DAMAGING WIND GUSTS OF 60 TO 70 MPH...QUARTER SIZE
HAIL...AND A TORNADO OR TWO CAN NOT BE RULED OUT. THE GREATEST RISK
FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF A CROSSETT ARKANSAS TO
KOSCIUSKO TO MACON MISSISSIPPI LINE (ESPECIALLY TOWARDS THE GOLDEN
TRIANGLE REGION) THIS AFTERNOON AND LATER THIS EVENING. THIS ROUND OF
SEVERE WEATHER WILL DIMINISH BY THE LATE EVENING HOURS TONIGHT.
A SECOND ROUND OF ELEVATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
QUARTER SIZED HAIL COULD BE POSSIBLE ALONG AND NORTH OF THE HIGHWAY
82 CORRIDOR THURSDAY EVENING AND NIGHT. GREATEST RISK WILL BE
SITUATED ACROSS NORTH MISSISSIPPI DURING THIS TIME FRAME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY
STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
INTO FRIDAY NIGHT ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES
OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...AND TORNADOES BEING POSSIBLE. IN
ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT
MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD
PASS BY EARLY SATURDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEED THIS AFTERNOON/EVENING AND AGAIN ON FRIDAY.
MSZ043>058-012045-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
244 PM CST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
THERE IS A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING
AS A BROKEN LINE OF THUNDERSTORMS DEVELOPS ALONG AN APPROACHING COLD
FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING
DAMAGING WIND GUSTS UP TO 60 MPH...QUARTER SIZE HAIL...AND PERHAPS A
TORNADO. IN ADDITION...STORMS MAY HAVE A TENDENCY TO MOVE REPEATEDLY
OVER THE SAME LOCATIONS AND THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY
STRONG TO SEVERE LINE OF STORMS WILL BE POSSIBLE LATE FRIDAY
AFTERNOON INTO EARLY SATURDAY MORNING ALONG AND AHEAD OF THE NEXT
COLD FRONT. ALL MODES OF SEVERE STORMS APPEAR POSSIBLE AT THIS TIME
WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES. IN
ADDITION...LOCALLY HEAVY RAIN COULD BE AN ISSUE GIVEN ABUNDANT
MOISTURE AND SLOW STORM MOTION. THE RISK FOR SEVERE WEATHER SHOULD
PASS BY EARLY SATURDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEED THIS AFTERNOON AND AGAIN ON FRIDAY.
LAZ015-016-023>026-MSZ059>066-072>074-012045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
244 PM CST WED FEB 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL MISSISSIPPI
AND PORTIONS OF NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING ALONG AND AHEAD OF THE NEXT COLD FRONT. ALL MODES OF
SEVERE STORMS APPEAR POSSIBLE AT THIS TIME WITH DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...AND TORNADOES. IN ADDITION...LOCALLY HEAVY
RAIN COULD BE AN ISSUE GIVEN ABUNDANT MOISTURE AND SLOW STORM MOTION.
THE RISK FOR SEVERE WEATHER SHOULD PASS BY MID-MORNING SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED TODAY BUT WILL BE NEEDED FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
ALLEN
In the hours before
Special weather statement, Feb 29, 2:39 PM CST, 1 hour 11 minutes before
ARZ075-MSZ034-292125-
CHICOT AR-WASHINGTON MS-
239 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST WED FEB 29 2012
...INTENSIFYING STORM OVER SOUTHERN CHICOT COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CHICOT JUNCTION AT
239 PM CST...MOVING EAST AT 60 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CENTRAL WASHINGTON AND CENTRAL CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3344 9077 3312 9077 3308 9138 3325 9144
TIME...MOT...LOC 2039Z 255DEG 54KT 3320 9128
AEG
Special weather statement, Feb 29, 2:42 PM CST, 1 hour 8 minutes before
LAZ007-008-292110-
MOREHOUSE LA-WEST CARROLL LA-
242 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF BASTROP AT 242 PM
CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN WEST CARROLL AND CENTRAL MOREHOUSE PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3278 9206 3282 9206 3296 9150 3268 9143
3265 9192 3265 9191 3266 9194 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
TIME...MOT...LOC 2042Z 257DEG 55KT 3274 9196
MRMSpecial weather statement, Feb 29, 2:56 PM CST, 54 minutes before
ARZ074-292125-
ASHLEY AR-
256 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST WED FEB 29 2012
...INTENSIFYING STORM HEADED TOWARD WESTERN ASHLEY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 22 MILES WEST OF WEST CROSSETT AT 255
PM CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3321 9214 3324 9208 3327 9195 3306 9184
3301 9207 3303 9209 3303 9212 3306 9212
3308 9214 3311 9214 3315 9211 3317 9214
TIME...MOT...LOC 2055Z 256DEG 56KT 3303 9235
MRMSpecial weather statement, Feb 29, 2:59 PM CST, 51 minutes before
LAZ007-292130-
MOREHOUSE LA-
259 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST WED FEB 29 2012
...INTENSIFYING STORM MOVING INTO MOREHOUSE PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF BASTROP AT 258 PM
CST...MOVING EAST AT 70 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3299 9169 3276 9161 3269 9197 3270 9198
3268 9204 3270 9206 3274 9206 3276 9207
3280 9206 3287 9208
TIME...MOT...LOC 2058Z 254DEG 59KT 3276 9208
MRMSpecial weather statement, Feb 29, 3:04 PM CST, 46 minutes before
ARZ075-MSZ019-034-035-292135-
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-HUMPHREYS MS-
304 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST WED FEB 29 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF AVON AT 304 PM CST...
MOVING EAST AT 60 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN HUMPHREYS...SOUTHWESTERN SUNFLOWER...CENTRAL
WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3345 9072 3321 9062 3310 9119 3328 9124
TIME...MOT...LOC 2104Z 255DEG 54KT 3321 9111
MRM
Special weather statement, Feb 29, 3:25 PM CST, 25 minutes before
LAZ007-015-292155-
RICHLAND LA-MOREHOUSE LA-
325 PM CST WED FEB 29 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST WED FEB 29 2012
...STRONG STORM APPROACHING RICHLAND AND MOREHOUSE PARISHES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 15 MILES WEST OF START AT 324 PM
CST...MOVING EAST AT 65 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL MOREHOUSE AND NORTHERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3249 9194 3252 9191 3259 9194 3261 9194
3263 9193 3264 9193 3265 9192 3273 9166
3249 9158 3242 9197
TIME...MOT...LOC 2124Z 256DEG 56KT 3250 9208
MRMThunderstorm Wind, Humphreys
- When
- February 29, 3:50 PM CST
- Where
- Humphreys County, 1.5 mi SSE of Isola
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 33.250, -90.590
A roof was blown off of a house on Old Highway 49. Power lines were blown down at the water pumping station in Isola.
Thunderstorm Wind, Carroll
- When
- February 29, 4:45 PM CST
- Where
- Carroll County, Vaiden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 33.330, -89.750
Numerous large limbs were blown down around Vaiden.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, February 29, 20128 deaths · 108 injured · $3.5 million · EF4 · 12 events
- Tornadoes and Hail in Tennessee, February 29, 20123 deaths · 7 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Missouri, February 29, 20121 death · 1 injured · $821,000 · EF3 · 13 events
- Tornadoes and Flash Flood in Kentucky, February 29, 20128 injured · $540,000 · EF2 · 35 events
- Tornadoes and Flash Flooding in Kentucky, February 29, 20121 injured · $690,000 · EF2 · 25 events
- Tornadoes and Flash Flood in Kentucky, February 29, 2012$282,000 · EF2 · 37 events
- Flash Flooding and Flood in West Virginia, February 29, 2012$1.3 million · 1 in hail · 13 events
- Tornado and Hail in Missouri, February 29, 20121 injured · EF2 · 6 events
- Flash Flooding and Debris Flow in West Virginia, February 29, 2012$785,000 · 7 events
- High Wind in Iowa, February 29, 2012$300,000 · 60 kt wind · 14 events
- Tornado and Hail in Tennessee, February 29, 2012$71,000 · EF0 · 11 events
- Flooding in Maryland, February 29, 2012$60,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360568, 360569.